Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 64, NWS Paducah, KY

May 3, 2006Butler County, Missouri

NWS Paducah, KY issued this tornado warning at May 3, 2006, 3:43 PM CDT for Butler County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2006, 3:43 PM CDT (20:43 UTC)
Expired
May 3, 2006, 4:15 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Butler County, MO

The radar

The Paducah radar (KPAH), 148 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1440 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 032045
TORPAH
MOC023-032115-
/O.NEW.KPAH.TO.W.0064.060503T2043Z-060503T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  BUTLER COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 415 PM CDT.

* AT 337 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A POSSIBLE TORNADO 
NEAR HIGHWAYS PP AND 67...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE ASH HILL AND ROMBAUER

IN ADDITION TO THE POSSIBLE TORNADO...THIS STORM IS CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 3679 9054 3665 9040 3676 9020 3692 9029

$$

PS/RST

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 3, 1:15 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, May 3, 1:15 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED MAY 3 2006

.DISCUSSION...

SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS
CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP
IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT
AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z
COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS.

FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING
ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO
DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH
ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO
WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST).
TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS
FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND
MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED
SLGT RISK SVR.

GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM
OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED
THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM
CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE
ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED
RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL.

AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT
POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE
BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH
OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7.
THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS
WELL.

THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS
DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS
ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO
WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS
MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE.
THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE
COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO
TAKEN INTO ACCOUNT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z.
MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IN...NONE.

&&
Hazardous weather outlook, May 3, 3:30 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT WED MAY 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
330 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH EARLY THIS
EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR
SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND FAR SOUTHWEST
KENTUCKY. THE PRIMARY SEVERE WEATHER THREAT IS HAIL...ALTHOUGH
ISOLATED DAMAGING WINDS OR TORNADOS CANNOT BE RULED
OUT...ESPECIALLY NEAR OR ALONG BOUNDARIES. LOCALLY HEAVY RAIN IS
ALSO A THREAT.

A CHANCE OF THUNDERSTORMS CONTINUES OVERNIGHT BUT THE THREAT OF
SEVERE WEATHER DECREASES WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT...WITH SOUTHERN PORTIONS OF SOUTHEAST MISSOURI AND
WESTERN KENTUCKY UNDER A SLIGHTLY HIGHER THREAT FOR SEVERE WEATHER
THAN NORTHERN PORTIONS OF THE REGION...SINCE AN OLD FRONTAL
BOUNDARY WILL BE STALLED ALONG THE ARKANSAS AND TENNESSE BORDER REGION.
THE PRIMARY SEVERE WEATHER THREAT WILL CONTINUE TO BE HAIL WITH AN
ISOLATED WIND OR TORNADIC THREAT AS WELL. LOCALLY HEAVY RAIN WILL
ALSO BE A THREAT.

A CHANCE OF THUNDERSTORMS IS FORECAST FOR FRIDAY TOO...BUT WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATED THIS EVENING MAY ALSO BE REQUESTED FOR
ACTIVATION THURSDAY OR THURSDAY NIGHT.

In the hours before

Local storm report, May 3, 2:39 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             1 N SESSER              38.10N 89.05W
05/03/2006  E1.75 INCH       FRANKLIN           IL   BROADCAST MEDIA

&&

DLL
Local storm report, May 3, 2:56 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             HANDY                   36.79N 91.08W
05/03/2006  E1.00 INCH       RIPLEY             MO   EMERGENCY MNGR

&&

DLL
Local storm report, May 3, 3:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
328 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
05/03/2006  E60 MPH          BUTLER             MO   EMERGENCY MNGR

&&

DLL
Local storm report, May 3, 3:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
331 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     FUNNEL CLOUD     10 W POPLAR BLUFF       36.76N 90.59W
05/03/2006                   BUTLER             MO   EMERGENCY MNGR

            NEAR STRINGTOWN

&&

DLL
Local storm report, May 3, 3:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
333 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND GST     POPLAR BLUFF            36.76N 90.41W
05/03/2006  M60 MPH          BUTLER             MO   EMERGENCY MNGR

&&

DLL
Local storm report, May 3, 3:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             2 N SIKESTON            36.91N 89.58W
05/03/2006  E0.88 INCH       SCOTT              MO   TRAINED SPOTTER

&&

DLL

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:29 PM CDTSevere Thunderstorm WarningPAHPerry46 min
May 3, 1:48 PM CDTSevere Thunderstorm WarningPAHCarter42 min
May 3, 2:00 PM CDTSevere Thunderstorm WarningPAHRipley60 min
May 3, 2:06 PM CDTTornado WarningPAHRipley39 min
May 3, 2:42 PM CDTSevere Thunderstorm WarningPAHWayne48 min
May 3, 2:45 PM CDTSevere Thunderstorm WarningPAHRipley60 min
May 3, 2:47 PM CDTTornado WarningPAHWayne28 min
May 3, 3:01 PM CDTSevere Thunderstorm WarningPAHButler59 min
May 3, 3:11 PM CDTSevere Thunderstorm WarningPAHNew Madrid49 min
May 3, 3:11 PM CDTTornado WarningPAHButler34 min
May 3, 3:41 PM CDTSevere Thunderstorm WarningPAHCape Girardeau41 min
May 3, 3:48 PM CDTSevere Thunderstorm WarningPAHScott42 min
May 3, 4:07 PM CDTSevere Thunderstorm WarningPAHNew Madrid38 min
May 3, 4:09 PM CDTSevere Thunderstorm WarningPAHStoddard51 min
May 3, 5:09 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid40 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.